Alert archive / New York / Flash Flood Warnings in 2011
Flash Flood Warning 12, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at May 27, 2011, 11:41 PM EDT for Herkimer County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2011, 11:41 PM EDT (03:41 UTC)
- Expired
- May 28, 2011, 2:20 AM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Herkimer County, NY
The radar
The Ft Drum radar (KTYX), 92 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 3.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 771 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1872 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
770
WGUS51 KALY 280341
FFWALY
NYC043-280930-
/O.NEW.KALY.FF.W.0012.110528T0341Z-110528T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1141 PM EDT FRI MAY 27 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...
THIS INCLUDES THE CITIES OF...LITTLE FALLS...ILION...HERKIMER...
* UNTIL 530 AM EDT
* AT 1131 PM EDT...HEAVY RAIN WAS REPORTED FROM THUNDERSTORMS OVER
THE WARNED AREA. EXCESSIVE RUNOFF FROM THIS RAIN WILL CAUSE
FLOODING OF RIVERS...STREAMS AND LOW LYING AREAS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POLAND...
OHIO...NORTHWOOD...NEWPORT...MIDDLEVILLE AND COLD BROOK
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
4341 7509 4338 7486 4334 7487 4329 7472
4325 7470 4318 7470 4308 7477 4303 7474
4286 7476 4289 7487 4284 7488 4282 7492
4290 7509 4285 7514 4285 7521 4306 7522
$$
SND1 follow-up statement
485
WGUS71 KALY 280620
FFSALY
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
220 AM EDT SAT MAY 28 2011
NYC043-280627-
/O.CAN.KALY.FF.W.0012.000000T0000Z-110528T0930Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HERKIMER NY-
220 AM EDT SAT MAY 28 2011
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN HERKIMER
COUNTY...
HEAVY RAIN HAS MOVED OUT OF THE AREA. ADDITIONAL RAINFALL IS
FORECAST TO BE LIGHT THROUGH DAYBREAK.
PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY EMAIL AT
ALB.STORMREPORT@NOAA.GOV.
LAT...LON 4322 7508 4326 7516 4330 7515 4334 7509
4341 7509 4338 7486 4334 7487 4329 7472
4325 7470 4318 7470 4308 7477 4303 7474
4286 7476 4289 7487 4284 7488 4282 7492
4290 7509 4285 7514 4285 7521 4306 7522
$$
SNDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at May 27, 10:58 PM EDT, 43 minutes earlier.
Area forecast discussion, May 27, 10:58 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1058 PM EDT FRI MAY 27 2011 .SYNOPSIS... A FRONTAL BOUNDARY WILL REMAIN ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND THIS AFTERNOON AND EVENING. A DISTURBANCE MOVING ALONG THE BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO THIS EVENING ONCE AGAIN. THE BOUNDARY WILL MOVE BACK NORTHWARD AS A WARM FRONT DURING THE WEEKEND...AS HIGH PRESSURE BUILDS FROM THE SOUTHEAST AND THE MID ATLANTIC REGION. HOT AND HUMID WEATHER CAN BE EXPECTED FOR THE MEMORIAL DAY HOLIDAY...AS TEMPERATURES WILL RUN WELL ABOVE NORMAL. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... AS OF 1030 PM EDT...SHOWERS AND THUNDERSTORMS CONTINUE TO AFFECT THE WESTERN ADIRONDACKS/MOHAWK VALLEY...WITH EMBEDDED STRONGER THUNDERSTORMS...AND TRAINING CELLS. WILL HAVE TO KEEP A CLOSE EYE AS THERE IS SOME EVIDENCE CELLS MAY CONTINUE TRAINING...WHICH...GIVEN HIGH RAINFALL RATES...COULD LEAD TO HYDRO CONCERNS...ESP ACROSS SOUTHERN HERKIMER CO. WE EXPECT THE LARGE AREA OF SHOWERS/TSTMS...ASSOCIATED WITH A SHORTWAVE MOVING NORTH ACROSS THE EASTERN GREAT LAKES...TO CONTINUE EDGING SLOWLY EAST OVER THE NEXT FEW HOURS...AFFECTING MAINLY AREAS ACROSS THE SCHOHARIE VALLEY/WESTERN MOHAWK VALLEY/ADIRONDACKS THROUGH 1 AM...THEN INCREASING ACROSS NORTHERN/WESTERN PORTIONS OF THE CAPITAL REGION BETWEEN 1 AND 3 AM. THE SHOWERS/TSTMS SHOULD GRADUALLY WEAKEN IN TIME...WITH AREAL COVERAGE LIKELY DIMINISHING ACROSS PORTIONS OF WESTERN NEW ENGLAND...AS WELL AS WITHIN THE MID HUDSON VALLEY AND NW CT. SO...FOR CHANGES TO GRIDDED DATABASE...HAVE KEPT CONDITIONS DRY FROM THE HUDSON RIVER E THROUGH AROUND 1 AM...WHILE INCREASING POPS TOWARD THE N/W INTO THE CATEGORICAL RANGE. ALSO...HAVE INCLUDED MENTION OF GUSTY WINDS/HEAVY RAIN WITH TSTMS FROM THE CAPITAL REGION N AND W. OTHERWISE...JUST MINOR TWEAKS BASED ON RECENT OBS. PREVIOUS DISCUSSION FOLLOWS... AS OF 730 PM EDT...HAVE CUT POPS FOR SOUTHERN AREAS FROM THE HUDSON VALLEY EAST IN THE IMMEDIATE NEAR TERM...AND LOWERED TO SLIGHT CHC FROM ALBANY SOUTH AND EAST. MAIN FORCING...IN THE FORM OF WEAK UPPER LEVEL JET DYNAMICS...AND LOW LEVEL MOISTURE CONVERGENCE HAS KEPT MOST CONVECTIVE ELEMENTS ACROSS NORTHERN PORTIONS OF THE REGION...GENERALLY NORTH OF THE MOHAWK RIVER VALLEY THROUGH THE ADIRONDACKS AND INTO SOUTHERN VT. THIS WEAK FORCING SHOULD REMAIN IN PLACE...OR MAY EVEN LIFT FURTHER N OVER THE NEXT FEW HOURS. HOWEVER...SHORTWAVE ACROSS THE CENTRAL APPALACHIANS MAY PROVIDE ADDITIONAL FORCING LATER THIS EVENING FOR SHOWERS AND THUNDERSTORMS TO EXPAND IN AREAL COVERAGE ONCE AGAIN LATER THIS EVENING...INTO THE OVERNIGHT HOURS. TO ACCOUNT FOR THIS POTENTIAL...WILL KEEP CHC POPS ACROSS THE REGION LATER TONIGHT...AND LIKELY POPS ACROSS NORTHERN AREAS. THE FRONTAL BOUNDARY APPEARS TO HAVE SETTLED ACROSS THE NORTH COUNTRY...AND INTO THE LAKE GEORGE SARATOGA REGION AS OF THIS TIME. LOCAL HIRESWRF AND HRRR BOTH HINT THAT THIS BOUNDARY MAY SLIP FURTHER SOUTH THROUGH THIS EVENING...POSSIBLY INTO THE CAPITAL REGION...BEFORE STALLING AND POSSIBLY LIFTING BACK N TOWARD DAYBREAK. THIS SHALLOW FRONTAL BOUNDARY MAY PROVIDE ADDITIONAL FOCUS FOR ADDITIONAL CONVECTION AS WELL OVERNIGHT...ESP ON THE NORTH SIDE OF FRONTAL BOUNDARY. ONLY ADDITIONAL CHANGES TO GRIDS AT THIS TIME WAS FOR HOURLY TEMPS/DEWPOINTS AND WINDS ACCORDING TO RECENT OBS. PREVIOUS DISCUSSION FOLLOWS... SEVERE THUNDERSTORM WATCH 389 IN EFFECT. 18Z KALB SOUNDING SHOWS INSTABILITY AND SHEAR PRESENT...SUPPORTIVE OF SOME POTENTIAL SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. WILL HAVE TO WATCH LOCAL AND STORM SCALE WIND EFFECTS IN THE RIVER VALLEYS AND IN TERRAIN THAT COULD ENHANCE SHEAR FOR POSSIBLE ISOLATED TORNADO. INSTABILITY AND SHEAR NOT QUITE WHAT IT WAS YESTERDAY...BUT ENOUGH FOR SCATTERED SEVERE THUNDERSTORMS. VIL OF THE DAY LOOKS TO BE AROUND THE LOWER 50S. CURRENT SCATTERED ACTIVITY SHOULD EVOLVE INTO A LINE AND TRACK TO THE NORTHEAST CATSKILLS...CAPITAL DISTRICT AND SOUTHERN VERMONT AND NORTHERN BERKSHIRES THIS EVENING. OTHER LESS ORGANIZED SCATTERED ACTIVITY COULD FORM FROM THE MID HUDSON VALLEY TO NW CT AND THE SOUTHERN BERKSHIRES LATER THIS EVENING AND OVERNIGHT. SOME INDICATIONS IN SHORT RANGE GUIDANCE THAT CONVECTION IN INTERIOR MID ATLANTIC WILL TRACK NORTHEAST...AFFECTING THE CATSKILLS...CAPITAL DISTRICT... SOUTHERN VT AND POINTS SOUTH AND EAST. WILL TRACK TRENDS UPSTREAM FOR THAT. CONVECTIVE ACTIVITY WILL WEAKEN AND DIMINISH IN COVERAGE LATER TONIGHT. LOW TEMPERATURES IN THE 60S...WITH SOME PATCHY FOG TOWARD SUNRISE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... FOOTPRINT OF THE WEAKENING FRONT WILL REMAIN OVER OUR REGION TOMORROW THROUGH SUNDAY...BUT LOW LEVEL CONVERGENCE WILL DECREASE. STILL...WITH INSTABILITY AND WEAK CONVERGENCE... SCATTERED THUNDERSTORM ACTIVITY SHOULD FORM AGAIN EACH AFTERNOON...BUT LESS COVERAGE EACH DAY SATURDAY AND SUNDAY. UPPER DYNAMIC SUPPORT ALSO WEAKENS...BUT STILL WILL HAVE TO KEEP AN EYE FOR ISOLATED SEVERE THUNDERSTORMS...DEPENDING ON HOW MUCH SUNSHINE AND INSTABILITY WE GET. QUITE A BIT OF CLOUDINESS IN OH VALLEY AND ACROSS THE APPALACHIANS...BUT WITH UPPER SYSTEM BECOMING ABSORBED INTO THE MAIN NORTHERN STREAM UPPER IMPULSE IN CANADA...AND SOME GRADUAL WARMING ALOFT...MAY NOT BE AS MUCH CLOUDINESS. SO...GOING WITH WARMER GUIDANCE NUMBERS FOR HIGH TEMPERATURES SATURDAY AND SUNDAY. HIGHS SATURDAY IN THE 80S...SOME 70S HIGHER TERRAIN. HIGHS SUNDAY A FEW DEGREES WARMER THAN SATURDAY. LOWS SATURDAY NIGHT AND SUNDAY NIGHT IN THE 60S...SOME 50S SOUTHERN ADIRONDACKS. UPPER RIDGING BUILDS EAST INTO OUR REGION ALONG WITH BETTER WARMING AT THE BOUNDARY LAYER. BETTER CAPPING AND ONLY ISOLATED CONVECTION...PERHAPS FAVORING TERRAIN. HIGHS MONDAY WELL INTO THE 80S TO AROUND 90. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A STRONG RIDGE AT 500 HPA WILL CONTINUE TO BE IN PLACE FOR MONDAY NIGHT INTO TUESDAY ACROSS THE NORTHEAST. THIS WILL ALLOW FOR ABOVE NORMAL WARMTH. OVERNIGHT LOWS WILL BE MUGGY ON MON NIGHT WITH MID 60S IN VALLEY AREAS...AND MID TO UPPER 50S ACROSS THE HIGHER TERRAIN. HIGH TEMPS WILL BE HOT ONCE AGAIN ON TUESDAY...WITH MAX TEMPS NEAR 90 IN VALLEY AREAS /AND EVEN INTO THE LOW 90S FOR THE MID HUDSON VALLEY/. WITH THE STRONG RIDGE IN PLACE...SKIES SHOULD REMAIN MOSTLY SUNNY...WITH JUST SOME PASSING CIRRUS. A FAST MOVING SHORTWAVE WILL BE MOVING ACROSS SOUTHERN CANADA...AND THIS WILL PUSH A COLD FRONT ACROSS THE AREA AT SOME POINT TUESDAY NIGHT INTO WEDNESDAY. THE MODELS DON/T AGREE ON THE EXACT TIMING OF THIS FEATURE. HAVE GENERALLY SIDED WITH THE 00 UTC ECMWF...WHICH BRINGS A SLIGHT CHC FOR CENTRAL AND SOUTHERN AREAS AND CHC POPS FOR NORTHWEST AREAS FOR TUESDAY NIGHT...AND CHC POPS ACROSS THE ENTIRE AREA ON WED WITH THE FRONT CROSSING THE AREA ON WED AFTN. HAVE INCLUDED THUNDER AS THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT THUNDERSTORM ACTIVITY. DEPENDING ON THE TIMING OF THE FRONT...WED MAY CONTINUE TO BE ABOVE NORMAL...WITH MAX TEMPS REACHING THE 80S IN MANY AREAS. IN THE WAKE OF THE FRONT...CANADIAN HIGH PRESSURE WILL BUILD IN FOR WED NIGHT THROUGH FRIDAY. THIS WILL ALLOW FOR DRY WEATHER AND LESS HUMID CONDITIONS WITH JUST SCT DIURNALLY DRIVEN CU. TEMPS WILL BE NOTICEABLY COOLER...WITH 70S IN MOST AREAS FOR THURSDAY AND FRIDAY /MID TO UPPER 60S ACROSS THE HIGH TERRAIN/ AND MIN TEMPS IN THE 50S /UPPER 40S FOR THE SRN/WRN DACKS AND EASTERN CATSKILLS/. && .AVIATION /03Z SATURDAY THROUGH WEDNESDAY/... A WEAK COLD FRONT WILL SETTLE SOUTHWARD THIS EVENING...BEFORE STALLING IN THE VICINITY OF KALB AROUND MIDNIGHT. LOW CLOUDS/FOG MAY DEVELOP IN THE WAKE OF THIS FRONT...ESP AT KGFL AFTER 03Z/SAT...AND KALB AFTER 08Z/SAT. AT KPOU...LOW STRATUS MAY ENCROACH FROM THE SOUTHEAST CLOSER TO DAYBREAK...WITH POSSIBLE IFR CIGS. AS FOR SHOWER/THUNDERSTORM THREAT TONIGHT...IT APPEARS THROUGH EARLY THIS EVENING...BEST CHANCE WILL BE AT KGFL AND KALB. THEN...LATER THIS EVENING...AS A DISTURBANCE APPROACHES FROM THE SOUTHEWEST...AREAL COVERAGE OF SHOWERS/TSTMS MAY INCREASE AT KGFL AND KALB...BEFORE DECREASING AGAIN TOWARD DAYBREAK. CAN NOT COMPLETELY RULE OUT A LATE NIGHT SHOWER/TSTM AT KPOU...BUT OVERALL PROBABILITY APPEARS QUITE LOW AT THIS TIME. OTHERWISE...CONDITIONS SHOULD GRADUALLY IMPROVE TO MVFR BY 15Z/SAT...THEN VFR BY 17Z...WITH VFR CONTINUING THROUGH 00Z/SUN. ISOLATED TO SCATTERED SHOWERS/TSTMS MAY IMPACT THE TAF SITES SAT AFTERNOON/EVENING...BUT OVERALL PROBABILITY OF DIRECTLY IMPACTING TAF SITES TOO LOW AT THIS TIME TO WARRANT MENTION. WINDS BEHIND THE FRONT AT KGFL WILL REMAIN MAINLY NORTHEAST OVERNIGHT AT 5-10 KT. AT KALB...SOUTH WINDS SHOULD SHIFT INTO THE NORTHEAST LATER THIS EVENING...BEFORE POTENTIALLY VEERING INTO THE SE AGAIN LATER TONIGHT. AT KPOU...EXPECT MAINLY LIGHT/VARIABLE WINDS OVERNIGHT. ON SAT...WINDS SHOULD TREND INTO THE SE AND S...AT 8-12 KT BY LATE MORNING INTO THE AFTERNOON. WINDS WILL BE GUSTY AND VARIABLE IN DIRECTION IN AND NEAR ANY THUNDERSTORMS THAT OCCUR TONIGHT INTO SATURDAY. OUTLOOK... SAT-SUN...VFR/MVFR. ISOLD TO SCT SHRA/TSRA. MON-TUE...VFR...NO SIG WX. WED...VFR...CHC MVFR WITH SCT SHRA/TSRA. && .FIRE WEATHER... A FRONTAL BOUNDARY WILL REMAIN ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND THIS AFTERNOON AND EVENING. A DISTURBANCE MOVING ALONG THE BOUNDARY WILL PRODUCE SHOWERS...AND SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS INTO THIS EVENING ONCE AGAIN. THE BOUNDARY WILL MOVE BACK NORTHWARD AS A WARM FRONT DURING THE WEEKEND...AS HIGH PRESSURE BUILDS FROM THE SOUTHEAST AND THE MID ATLANTIC REGION. HOT AND HUMID WEATHER CAN BE EXPECTED FOR THE MEMORIAL DAY HOLIDAY...AS TEMPERATURES WILL RUN WELL ABOVE NORMAL. SHOWERS AND THUNDERSTORMS TONIGHT WITH RELATIVE HUMIDITIES AROUND 100 PERCENT. SCATTERED SHOWERS AND THUNDERSTORMS TOMORROW AFTERNOON WITH MINIMUM DAYTIME RELATIVE HUMIDITIES AT AROUND 50-70 PERCENT. RELATIVE HUMIDITIES CLIMBING AGAIN SATURDAY NIGHT TO AROUND 100 PERCENT. MORE WIDELY SCATTERED THUNDERSTORM ACTIVITY SUNDAY AFTERNOON WITH MINIMUM DAYTIME MINIMUM RELATIVE HUMIDITIES AT AROUND 50-60 PERCENT. SOUTH WINDS TONIGHT AT 15 MPH OR LESS WILL CONTINUE TOMORROW AT AROUND 15 MPH. SOUTH WINDS DIMINISH TO LESS THAN 15 MPH AGAIN TOMORROW NIGHT...THEN INCREASE BACK TO 15 MPH SUNDAY. THERE MAY BE SOME GUSTS TO 20 MPH SUNDAY. && .HYDROLOGY... SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE ALBANY HYDRO SERVICE AREA ONCE AGAIN THIS AFTERNOON AND EVENING... WITH A FRONTAL BOUNDARY STATIONARY ACROSS NORTHERN NEW YORK AND NORTHERN NEW ENGLAND. A DISTURBANCE MOVING ALONG THE BOUNDARY WILL FOCUS THE SHOWERS AND THUNDERSTORMS. THERE IS A CHANCE THAT THUNDERSTORMS WILL TRAIN OVER THE WESTERN MOHAWK VALLEY...SCHOHARIE VALLEY...SOUTHERN ADIRONDACKS...LAKE GEORGE AND SARATOGA REGIONS THIS AFTERNOON AND TONIGHT. EVEN THOUGH THE BEST CHANCES FOR TRAINING THUNDERSTORMS ARE IN THOSE AREAS...LOCALLY HEAVY RAIN IS POSSIBLE ANYWHERE IN THE FORECAST AREA. PRECIPITABLE WATER VALUES WILL BE WELL ABOVE NORMAL...SO THERE IS A POTENTIAL FOR HEAVY DOWNPOURS WHICH WILL LIKELY CAUSE PONDING OF WATER ON POORLY DRAINED LOW LYING AREAS WITH EVEN ISOLATED FLASH FLOODING POSSIBLE. HOWEVER...THE THREAT AREA IS STILL SOMEWHAT UNCERTAIN...AND THE POTENTIAL FOR WIDESPREAD FLASH FLOODING IS NOT EXPECTED AT THIS TIME. RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS. HOT AND DRIER WEATHER MAY MOVE INTO THE REGION AS EARLY AS SUNDAY....WHICH WILL ALLOW ANY ELEVATED FLOWS TO DECREASE THROUGH THE MIDDLE OF NEXT WEEK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...KL/NAS SHORT TERM...NAS LONG TERM...FRUGIS AVIATION...KL/JPV FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, May 27, 8:25 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 825 PM EDT FRI MAY 27 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-281100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 825 PM EDT FRI MAY 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE OVERNIGHT. ALTHOUGH THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HAIL...THE THREAT FOR WIDESPREAD SEVERE THUNDERSTORMS IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SATURDAY AND SUNDAY DURING THE AFTERNOON...AND EARLY EVENINGS. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 27, 8:31 PM EDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
831 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL FORT PLAIN 42.93N 74.63W
05/27/2011 E1.00 INCH MONTGOMERY NY PUBLIC
HAIL LASTED 10 TO 15 MINUTES
0800 PM HAIL 5 S FORT PLAIN 42.86N 74.63W
05/27/2011 E1.75 INCH MONTGOMERY NY PUBLIC
0820 PM HAIL FORT PLAIN 42.93N 74.63W
05/27/2011 E0.75 INCH MONTGOMERY NY PUBLIC
&&
NASSpecial weather statement, May 27, 9:22 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
922 PM EDT FRI MAY 27 2011
NYZ032-038-280145-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
922 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM IN
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR HERKIMER...OR
ABOUT OVER HERKIMER...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
MIDDLEVILLE BY 930 PM EDT
NEWPORT AND 8 MILES SOUTHEAST OF POLAND BY 935 PM EDT
7 MILES SOUTHEAST OF COLD BROOK BY 940 PM EDT
8 MILES SOUTHEAST OF OHIO BY 945 PM EDT
RAINFALL RATES MAY EXCEED A HALF AN INCH IN AN HOUR.
LAT...LON 4333 7499 4333 7508 4409 7517 4405 7507
4407 7490 4406 7485 4348 7477 4334 7487
4328 7471 4323 7470 4286 7497 4294 7522
4306 7522
TIME...MOT...LOC 0122Z 209DEG 25KT 4308 7499
TAWSpecial weather statement, May 27, 10:19 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1019 PM EDT FRI MAY 27 2011
NYZ038-280300-
SOUTHERN HERKIMER NY-
1019 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM IN
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 1013 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING. THIS STORM WAS LOCATED NEAR WEST
WINFIELD...OR ABOUT 14 MILES SOUTH OF UTICA...AND MOVING NORTHEAST AT
30 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF CEDARVILLE BY 1025 PM EDT
6 MILES NORTHWEST OF ILION BY 1035 PM EDT
FRANKFORT BY 1040 PM EDT
MIDDLEVILLE BY 1055 PM EDT
NEWPORT...POLAND AND COLD BROOK BY 1100 PM EDT
THE RAINFALL RATES WILL APPROACH A HALF AN INCH IN AN HOUR.
LAT...LON 4322 7508 4326 7516 4329 7516 4330 7515
4320 7488 4285 7516 4285 7521 4286 7522
4292 7521 4306 7522
TIME...MOT...LOC 0218Z 209DEG 27KT 4293 7524
TAWSpecial weather statement, May 27, 11:00 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1100 PM EDT FRI MAY 27 2011
NYZ032-038-280345-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
1100 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM IN
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 1054 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR CEDARVILLE...OR ABOUT 9 MILES SOUTH OF ILION...AND
MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
JORDANVILLE BY 1105 PM EDT
MOHAWK...ILION AND FRANKFORT BY 1110 PM EDT
HERKIMER BY 1115 PM EDT
LITTLE FALLS BY 1120 PM EDT
MIDDLEVILLE BY 1125 PM EDT
7 MILES SOUTHEAST OF NEWPORT BY 1130 PM EDT
RAINFALL RATES MAY APPROACH AN INCH AN HOUR FROM THE THUNDERSTORMS.
LAT...LON 4309 7519 4322 7508 4326 7516 4330 7515
4334 7509 4351 7510 4345 7480 4334 7487
4329 7471 4320 7470 4285 7497 4290 7509
4285 7514 4288 7521
TIME...MOT...LOC 0300Z 209DEG 28KT 4293 7505
TAWLocal storm report, May 27, 11:24 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
1124 PM EDT FRI MAY 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL MIDDLEVILLE 43.14N 74.97W
05/27/2011 M1.00 INCH HERKIMER NY PUBLIC
WKTV SPOTTER.
&&
KLIPTONSpecial weather statement, May 27, 11:30 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1130 PM EDT FRI MAY 27 2011
NYZ038>040-082-280400-
MONTGOMERY NY-SOUTHERN FULTON NY-NORTHERN FULTON NY-
SOUTHERN HERKIMER NY-
1130 PM EDT FRI MAY 27 2011
...A STRONG THUNDERSTORM IN
MONTGOMERY COUNTY IN EASTERN NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 1127 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP
TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR LITTLE FALLS...AND MOVING NORTHEAST AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR...
DOLGEVILLE BY 1135 PM EDT
STRATFORD BY 1145 PM EDT
7 MILES NORTHWEST OF CAROGA LAKE BY 1155 PM EDT
LAT...LON 4328 7469 4323 7453 4324 7436 4323 7435
4291 7478 4303 7496
TIME...MOT...LOC 0330Z 222DEG 30KT 4305 7477
GJMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:22 PM EDT | Special Weather Statement | ALY | Herkimer | 23 min |
| May 27, 9:28 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 62 min |
| May 27, 10:19 PM EDT | Special Weather Statement | ALY | Oneida | 41 min |
| May 27, 10:56 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| May 27, 11:00 PM EDT | Special Weather Statement | ALY | Oneida | 45 min |
| May 27, 11:30 PM EDT | Special Weather Statement | ALY | Fulton | 30 min |
| May 27, 11:34 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 56 min |
| May 28, 12:06 AM EDT | Special Weather Statement | ALY | Albany, Fulton, Greene, Montgomery, Schenectady, Schoharie | 39 min |
| May 28, 12:32 AM EDT | Special Weather Statement | ALY | Warren | 28 min |
| May 28, 12:43 AM EDT | Special Weather Statement | ALY | Albany, Saratoga, Schenectady | 47 min |
| May 28, 12:52 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 41 min |
| May 28, 1:25 AM EDT | Special Weather Statement | ALY | Saratoga, Warren, Washington | 50 min |
| May 28, 1:04 PM EDT | Special Weather Statement | ALY | Warren | 56 min |
| May 28, 1:21 PM EDT | Severe Thunderstorm Warning | ALY | Warren | 54 min |
| May 28, 2:15 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 39 min |
| May 28, 2:52 PM EDT | Special Weather Statement | ALY | Saratoga | 38 min |
| May 28, 2:53 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Saratoga, Warren | 4 hr |
| May 28, 3:04 PM EDT | Special Weather Statement | ALY | Warren | 26 min |
| May 28, 3:35 PM EDT | Special Weather Statement | ALY | Warren | 40 min |
| May 28, 3:37 PM EDT | Flash Flood Warning | ALY | Saratoga, Warren | 6 hr |
| May 28, 4:08 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 67 min |
| May 28, 5:48 PM EDT | River Flood Warning | ALY | Warren | 4 days |
Nearby
Flash Flood Warnings in New York, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.